Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pastelpaas

Starting accutane...lots of questions!!

Recommended Posts

Hi everyone....I'm a newbie to this forum as of today! I'm 22 and have suffered with acne since I was 15, but it only recently started getting terrible. I started on accutane (amnesteem) 8 days ago. I'm alternating between 40 mg one day, 80 mg the next (60 mg avg). At first my derm wanted me on 80 mg/day but I'm only 112 pounds and was a little scared! I would classify my acne as moderate persistent, but with my scars it looks pretty severe.

Anyway my skin pretty much exploded over the past few days. Is this any indicator of if I'm going to suffer through my treatment? I'm SO afraid of the IB I hear so much about, because my skin is beyond sensitive and even the littlest zits leave horrible scars.

I also had an AWFUL time with Retin-a..it pretty much ruined my skin. Since the same type of mechanism is used for accutane (vitamin a), does this mean my skin is going to react in the same way?? AHH...

Also--I started getting super red yesterday. Just my face. It feels like a sunburn and gets worse esp when I apply lotion. PLEASE tell me this goes away and I'm not going to be a tomato forever! My skin is weirdly still greasy looking but when I try putting makeup on I flake really badly. I use bare minerals...any suggestions for stuff that won't peel off and look terrible? There is nooo way I'm going anywhere without makeup on. hah.

last but not least...does anyone know if pitted scars (boxcar-type) fade over time? I'm hoping by the end of the course of accutane my scars won't be as prominent...ahh sorry I have so many questions on one post!

Share this post


Link to post
Share on other sites

hey,

It's comforting to hear someone that is in the same boat as me. I start Accutane this week, actually tomorrow morning (omg :dance: ) I get my first perscription! But I am waiting until after Halloween weekend to take my first pill because I don't want my liver to die!!

But it sounds like we have similar skin, I also have had so many ups and downs, bad weeks and good weeks but it's pretty consistent, I can't remember the last time I didn't have several zits, but gosh I have the WORST scaring ever, it's awful and I can't go anywhere without make-up, so thank God I'm a girl. I also use BareMinerals (LOVE :wub: ) but as a foundation undernearth I found using a liquid foundation mixed with Acne.org's Jojoba oil and carfully applying it with those white make-up sponges reallllllly helps with flaking. I'm not on Accutane yet but my skin gets dry from Benzoil Peroxids and using the jojoba oil (which is suppose to be very similar to human oil, sounds gross kinda, but it really works). I would try that or if you didn't want to wait i'm sure there is an alternative oil like it you can buy at Target or Walmart.

If you want to keep in touch with your "Accutane Journey" I'd like that. I am really anxious about mine, it's been such a long process I decided in July I wanted to do this and FINALLY tomorrow I'm getting my FIRST perscription, when your a girl there are so many hoops to jump through! :boohoo: I feel sorry for us! By the way I'm 21 so we are very similar in age! ;)

Oh also- what are you using to wash, and moisturize with?

Lindsey

Share this post


Link to post
Share on other sites

Hey Lindsey

Thanks for the jojoba oil suggestion, Ill order some today. Yea Ill def make sure to stay in touch through our accutane journey..im so nervous too. this med is my last resort! Haha, i had planned on drinking on Halloween too (bad w/accutane I know) but now I think im stuck hiding away cause my skin looks like crap :( I really hope this is the worst of it and that the med will really start kicking in soon. Im so glad to have support from someone with the same skin problems as me..my friends and family dont understand how depressing and frustrating it gets!

right now im using Neutrogenas extra gentle cleaner face wash. I like it a lot and it adds back moisture every time you wash ..def necessary on accutane! Im using an olay moisturizer and its alright but think im just gonna order dan kerns lotion soon. My derm says to use cetaphil but it makes my face burn so badly.

Anyway, good luck!! : ) getting the pill is the hardest part, we are so close to end of this constant struggle!

Edited by pastelpaas

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×